Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 207, NWS Shreveport, LA

November 23, 2001Howard County, Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 23, 2001, 10:11 PM CST for Howard County, Little River County, Sevier County, Arkansas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 23, 2001, 10:11 PM CST (04:11 UTC)
Expired
Nov 23, 2001, 11:15 PM CST
In force
64 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Howard County, AR, Little River County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 23, 10:15 PM CSTHail 0.88Gillham, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 6:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1386 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WUUS54 KSHV 240412
SVRSHV
ARC061-081-133-240515-
/NEW.KSHV.SV.W.0116.240411-240515/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CST FRI NOV 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN SOUTHWEST ARKANSAS
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
  SEVIER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1115 PM CST

* AT 1011 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES
  NORTHWEST OF GILLHAM TO 14 MILES WEST OF FOREMAN...MOVING EAST 
  AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER HORATIO...GILLHAM...DE QUEEN AT 1025 PM CST
  OVER WINTHROP...FOREMAN AT 1030 PM CST
  OVER LOCKESBURG AT 1045 PM CST
  OVER WILTON AT 1050 PM CST
  OVER DIERKS...BEN LOMOND...ASHDOWN AT 1055 PM CST

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN SOUTHWEST ARKANSAS
  LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS
  SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 1115 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 9:30 PM CST, 41 minutes earlier.

Area forecast discussion, Nov 23, 9:30 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
930 PM CST FRI NOV 23 2001

LINE OF STORMS EXTENDING ACROSS THE EXTREME ERN PORTIONS OF OK FROM
N TO S INTO MCCURTAIN CO.  THEN CURVING SW INTO NE TX FROM NEAR PRX
TO S OF ACT.  THIS LINE PRODUCING GUSTY WINDS FROM ASOS/AWOS REPORTS
OF 31 TO 40 KTS AS THE LINE PASSES WITH THE OUTFLOW OVER PORTIONS OF
TX/OK.  STILL IN THE LINE FOR SOME STRONG WINDS POSSIBLY AND HAIL
FOR MY FCST AREA WITH A VERY UNSTABLE ATMOSPHERE.  ALTHOUGH THE
WORST OF THE STORMS AHEAD OF THE LINE HAVE BEEN TO THE N OVER
TUL/LIT CWFA/S.  WILL DEFER TO UPDATING UNTIL SYSTEM MOVES FURTHER
THROUGH...POSSIBLY NEAR 11 PM.  PACKAGE IS OK FOR NOW.

20

.SHV...NONE.

In the hours before

Local storm report, Nov 23, 9:45 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CST FRI NOV 23 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

925 PM    VALLIANT                   OK   WIND DAMAGE
11/23/01  MCCURTAIN                       RAILROAD CROSSARM BLOWN OVER
                                          INTO DITCH
                                          REPORT FROM LAW ENFORCEMENT

15

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.